Clinical case started beginning of 2001
This is the case of a 40 year-old lesbian who was recently diagnosed with Graves disease. Her diagnosis started after suffering from a thyroid storm on Feb 8 (sudden over activity of thyroid with fever, extreme weakness, loss of muscle, restlessness, mood swings, confusion and severe palpitations). This is a life threatening condition requiring prompt treatment. Allopathic solutions: meds, but by preference radioactive iodine to kill the thyroid since low thyroid is easier to treat. First symptom she got was bulging eyes (“bug eyes”) but she did not pay attention till this first storm. One day later she had a second storm followed by another one during a week when the endocrinologist decreased the Ativan he prescribed together with Tapazole, 1 TID. When she contacted me by email she said, “I have been diagnosed with Graves disease, I am pretty freaked out about the whole thing. I am taking homeopathic iodine.”
When I see her she is still recuperating from this storm and presents with the following symptom: fear of losing her mind. She says she feels she fears losing control, she can’t help herself, an uncanny feeling of lack of control in someone who always was in control of work and relationships, to the point that she feels, “they just should RIP this thyroid out so I can have my health back.” Usually she is very good in her speech, in fact loves to talk almost too much, but now she has felt during and after this last storm that she cannot find the right words. She felt very cold (before warm) and yet she feels worse with the heat of the room or in the sun. She gets palpitations, feels <with exercise and according to her, she weeps and does not know why; although, she says that she thinks constantly about an old relationship. During the storm she behaved very strangely as she suspected that her roommate (who is not her lover) was trying to kill her.
When did it start? She really cannot tell me. About 1.5 years ago her blood panel, including thyroid tests were normal. Her “bug”-eye as she expressed it, started maybe 6 months ago. She knew a person for 4 years but only committed seriously to this person since the summer of 02. But this ended very badly in December of ’02 when her partner cheated on her and basically lived a lie with her. She felt very hurt, was very angry and used very powerful words, really trying to get back at that person with her words. She says, “I am very good at finding the right words to do this, if I want to hurt someone with them, it is easy for me.” She used very strong language, a lot of profanity. This was her last heartbreak in the last 2 years but she did have another one 4 years ago for which she feels guilty. When she broke up with this girl, another one approached her to have a relationship, but she declined, “as she was not ready for another relationship.” Yet when that girl went with someone else, she felt jealous although she felt guilty about feeling jealous. She felt aggrieved and wanted to weep.
She had a history of violent jealousy and even went to jail in the past for a violent incident. (I did not ask for details since this was not necessary). She also admitted that she used alcohol since age 10. Was addicted to drugs and alcohol.
T3 uptake: 215 (nl 60-181)
TSH: <0.01, in spite of being on 4 Tapazole a day.
Comment: First remedy was Gelsemium 1m 5th edition. When the patient is still in shock from “hearing bad news,” as she was, it would be a mistake not to correct FIRST the “acute layer” of this bad news before we tackle the chronic serious condition. The acute is strong enough (A73) to warrant first an acute intercurrent. She started Gels 1M, split dose, daily, 8 succussions from the RSB for 3 days after which she told me, “I am feeling better and I am going to go to work.” Comment” acute hearing bad news layer is gone.”
Saw her 1 month later and found the above history:
Delusion, is under a powerful influence
Del, is about to be poisoned
Del, has been poisoned
Del, injury, is about to receive
Del, injury, by his surroundings
Del, injury, about to receive, from his friends
Ailments from disappointed love
Ailments from jealousy
Ailments from Grief
Jealousy with rage
Jealousy with loquacity
Manu a potu
Jealousy from disappointed love
Anger from disappointed love
Love, in love with her own sex
Anger with jealousy
Jealousy in men (she is the butch!)
TX: Lachesis, 1M, 5th edition, q day , q hs (after test dose). See Radar report.
Report 14 days later: continually to feel good. Continue every other day with the dose. I am sleeping well. Will get my lab tests taken next week. No palpitations and sleeping well.
One week later: “Got my blood work back. My total T3 is NORMAL (120-was 215, even on the allopathic meds-Tapazole!). My T4 is normal and TSH is now 0.02 (was <0.01). I feel good but reluctant to exercise. I did run for first time today and it felt great. I started to have a vaginal discharge, I never get yeast infections or anything like that. Could it be from the remedy? I just had a physical and there was no yeast. Overall I am much better. I am sleeping well at night and no storms. I had a very stressful day at work but was OK. Comment: good improvement and exteriorization with a discharge. Although this is a “new” symptom which she never had, it follows Law of Hering. We can repeat the remedy while the patient is improving (A246 5th and 6th edition Organon).
Three weeks later: Since one week now on 10M Lachesis, split dose every other day after finishing the 1M Lachesis RSB. Still feeling excellent and will see if Tapazole can get decreased. Dose reduced to every third day from now on.
One day later: Talked to endocrinologist and he has me cut back from 4 to 2 tapazole a day. I am very happy about it.
Five days later: “I am on a reduced dose of Tapazole. I am concerned about going back to being hyper thyroid as I am having a hard time sleeping. I am waking up hours before I need to. I feel very nervous and my BM are more frequent. Comment: This is the moment to support the VF with more remedy as the “false_” allopathic support has decreased. Lachesis 10M split method everyday.
Two weeks later: I had my lab tests done and my TSH is 6.18 (NL!!), T3 still normal. Endocrinologist has cut back to 1 Tapazole daily. Comment: The Lachesis increase has supported the VF to that extent that a continual decrease of Tapazole is possible. Obvious, as we can see, NEVER stop allopathic meds till you know the remedy “took!”
90 days later: Lachesis 10M q other day , 8 succussions from 1st cup, since 1 month. 14 days ago she hypo thyoroid!! Tapazole was decreased to one every other day and Lachesis adjusted to every other day. TSH nl: 2.81. Has gained 10 lbs since start of therapy. Has been working out everyday in last two weeks. About 1/8 left of Lachesis in RSB. Mentally very alert, able to do multi-tasking like before hyperthyroidy started. Is no more secretive or lying, a huge emotional shift. My BP went down to 112/68. Endocrinologist said my TSH normalized very quickly and that does not usually happen. He was concerned about my eye and said the right one looks worse. I am nervous about it. I have dry eyes. Comment: we can use this lab tests also as one can see to monitor continual improvement, corresponding to the clinical improvement. Despite all the good news, the endocrinologist pulls her out of balance with “bad news.” Told her to take a couple of doses of Ignatia 1M, split method.
Seven days later: “Lab results still normal. My TSH is now 0.8. Slept soundly after taking doses of Ignatia when needed. My mood feels normal.” Stop Ignatia now. No remedy for moment.
Ten days later: No need for Ignatia anymore. Got my eyes checked and pressure was normal. My energy level is back to normal.
14 days later: “Thyroid is good and eyes are maintaining. When I eat my appetite increases! I am sleeping well and my energy is good. M/E: unchanged and very well. Comment: Eating increases appetite is a Lycopodium sign (Lycopodium is acute of Lach!). Start retaking Lachesis as before.
One week later: The hungry feeling after eating is gone. I feel great. Right eye remains my concern. Lachesis LM1, 8 succussions, every other day from 1st cup 1 tsp (after test dose).
One month later: I finished LM1 and will start LM2 Lachesis. My right eye is better. Feeling very well.
One week later: My TSH is getting lower and my endocrinologist wants to put me on radioactive iodine to kill my thyroid! First thing that goes “wrong” and there is already a threat to kill the thyroid. Decreased the Lachesis LM2 to 2 succussions, every other day.
One month later: Recent report shows lab tests all normal. Continue now with LM3 Lachesis , 2 succussions, every week.
One year later without giving the details (but no other remedy but Lachesis needed): blood tests normal, no more remedy neither allopathic drugs needed; no thyroid storms since on homeopathy and the best of all, the “bug eyes” NORMALIZED.